MAUDE Adverse Event Report: BAUSCH + LOMB 23G POSTERIOR PROCEDURAL PACK WITH WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23G POSTERIOR PROCEDURAL PACK WITH WF; UNIT, PHACOFRAGMENTATION
Model Number BL5223W
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sterilization and lot history records were reviewed and no exceptions were found.Further investigation underway.
 
Event or Problem Description
During a cataract surgery the cutter did not cut however it continued to aspirate.There was no patient impact.
 
Additional Manufacturer Narrative
Two vitrectomy cutters were received with one bl5223w pack label with lot number w1701.The tip protectors were not received.However, one cutter has the light pipe tip protector taped over the top of the needle and the other has the test chamber taped over the top of the needle.Both of the needles are bent.The port windows are in the opened positions.There is dried solution visible in the tubing.The back caps are aligned correctly with the vent holes in the sides of the cutter bodies.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris pc system.The cutters did not cut.The inner needles are binding up and blocking the port windows, preventing cutting and aspiration.It should be noted that a bent needle could contribute to poor cutting and aspiration performance.Due to the returned condition, without the proper tip protectors, the cause of the bent needles cannot be determined.Root cause reason: the inner needles are binding up preventing cutting.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Manufacturing and sterilization records were reviewed and found to be acceptable.No corrective action required.No other complaints of this nature reported for this lot.Refer to capa 610815.Capa 610815 was closed on (b)(6) 2018 but was still open when lot w1385 was manufactured.Per capa 610815 and qcr (b)(4) the vitrectomy tube set used on the stellaris pc packs and stand alone pouched vitrectomy cutters was replaced with a new vitrectomy tube set.The new vitrectomy tube set provides a greater operating range between the pressure required to close the vitrectomy cutter inner needle and the pressure required to open the vitrectomy cutter inner needle.The vitrectomy tube set enhancement was implemented on the impacted pc packs and pouched accessories, including bl5223w.The first lot of bl5223w that was built with the vitrectomy tube set enhancement was lot #w2087 in (b)(6) 2018.Any bl5223w product with lot #w2087 or higher will include the vitrectomy tube set enhancement.The investigation is complete.

Brand Name
23G POSTERIOR PROCEDURAL PACK WITH WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key8487548
Report Number0001920664-2019-00065
Device Sequence Number14152750
Product Code HQC
UDI-Device Identifier20757770058086
UDI-Public(01)20757770058086(17)190930
Combination Product (Y/N)Y
Initial Reporter CountryAR
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberBL5223W
Device Lot NumberW1701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005